Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Hi, I suffer from major depression and psychosis with negative

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2332 Questions
Question
Hi, I suffer from major depression and psychosis with negative symptoms. The medications I'm taking seem to be working, but I seem to be experiencing anxiety that is affecting a lot of my day to day living. Any suggestions you have for this would be very greatly appreciated?.
Posted Wed, 22 Nov 2017 in Mental Health
 
 
Answered by Dr. Ashok Kumar 3 hours later
Brief Answer:
Increasing dose of Fluoxetine suggested

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to inform you that anxiety symptoms are very common with depression and same is possible during the early few weeks of fluoxetine treatment.

In case you are using fluoxetine over the last few weeks only, waiting for few more days will help you in managing. It is well known fact that fluoxetine acts as an anti anxiety medication when used over long time say 4-8 weeks.

In case 4-8 weeks already lapsed since you started fluoxetine 40 mg I feel increasing dose of fluoxetine is recommended. Taking your statement that treatment seems to working I feel increasing the dose of fluoxetine will help not only in depression but also in anxiety. It other words it can be emphasised that you may need higher dose of fluoxetine (normal dose 20-80 mg per day) for control of anxiety as well as depression.

I hope this answers you.
Feel free to write back to me if you have more questions.
In future, if you wish to ask any more questions, you can use the below-mentioned link to contact me.

http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor